Alert archive / Utah / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 41, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 9, 2019, 6:55 PM MDT for Box Elder County, Tooele County, Utah. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2019, 6:55 PM MDT (00:55 UTC)
- Expired
- Aug 9, 2019, 7:45 PM MDT
- In force
- 50 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Box Elder County, UT, Tooele County, UT
The radar
The Salt Lake City radar (KMTX), 117 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 0.9 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 452 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 2635 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
452
WUUS55 KSLC 100055
SVRSLC
UTC003-045-100145-
/O.NEW.KSLC.SV.W.0041.190810T0055Z-190810T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Salt Lake City UT
655 PM MDT Fri Aug 9 2019
The National Weather Service in Salt Lake City has issued a
* Severe Thunderstorm Warning for...
Southern Box Elder County in northern Utah...
Northwestern Tooele County in northern Utah...
* Until 745 PM MDT
* At 654 PM MDT, a severe thunderstorm was located 17 miles southeast
of Wendover, moving north at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Utah Test and Training Range South, Utah Test and Training Range
North and Bonneville Salt Flats.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4042 11354 4054 11395 4108 11386 4094 11315
TIME...MOT...LOC 0054Z 198DEG 27KT 4061 11374
HAIL...1.00IN
WIND...60MPH
$$
Church2 follow-up statements
445 WWUS55 KSLC 100119 SVSSLC Severe Weather Statement National Weather Service Salt Lake City UT 719 PM MDT Fri Aug 9 2019 UTC003-045-100145- /O.CON.KSLC.SV.W.0041.000000T0000Z-190810T0145Z/ Box Elder UT-Tooele UT- 719 PM MDT Fri Aug 9 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR SOUTHERN BOX ELDER AND NORTHWESTERN TOOELE COUNTIES... At 718 PM MDT, a severe thunderstorm was located 18 miles east of Wendover, moving north at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Utah Test and Training Range North and Bonneville Salt Flats. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4065 11337 4065 11386 4107 11380 4094 11315 TIME...MOT...LOC 0118Z 198DEG 27KT 4078 11367 HAIL...<.75IN WIND...60MPH $$ Church
031
WWUS55 KSLC 100136
SVSSLC
Severe Weather Statement
National Weather Service Salt Lake City UT
736 PM MDT Fri Aug 9 2019
UTC003-045-100145-
/O.EXP.KSLC.SV.W.0041.000000T0000Z-190810T0145Z/
Box Elder UT-Tooele UT-
736 PM MDT Fri Aug 9 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BOX ELDER AND
NORTHWESTERN TOOELE COUNTIES WILL EXPIRE AT 745 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Salt Lake City.
LAT...LON 4065 11337 4065 11386 4107 11380 4094 11315
TIME...MOT...LOC 0135Z 198DEG 27KT 4090 11362
$$
ChurchWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 4:24 PM MDT, 2 hours 31 minutes earlier.
Area forecast discussion, Aug 9, 4:24 PM MDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 424 PM MDT Fri Aug 9 2019 .SYNOPSIS...The upper level low advancing into northern California Saturday will draw an increasingly dry southwest flow aloft into Utah this weekend. A dry cold front will move through the northern half of the state Sunday. This front will maintain seasonal temperatures and dry conditions across the state through midweek. && .SHORT TERM (Until 00z Tuesday)...The upper low currently positioned off the northern California coast at 40/126 will move inland early Saturday. This low will then evolve into an open trough as it heads into the northern Rockies late in the weekend. A dry cold front associated with this dynmaic feature will slide southeast across the northern half of Utah Saturday night/Sunday. A zonal flow will develop in the wake of this open trough and will remain across the Great Basin into early next week. The remnant of the moisture plume over Utah has shifted into south-central through northeast Utah. Convection capable of producing showers/thunderstorms have been limited to the western edge of the moisture plume, with only limited areal coverage noted this afternoon. The vorticity lobe rotating north through central Nevada is generate fairly strong convection. A few of these storms over extreme northeast Nevada near the Utah border will likely drift into Utah, but impacts from this convection will be minimal through early this evening. Significantly drier air will follow the vorticity lobe north tonight through Saturday. This drier air is already into southwest Utah and is likely the reason convection has been rather muted today. This drier air will continue to expand north and east as the upper low/open trough presses northeast over the weekend. Any lingering convection will likely reside with the remaining moisture over the eastern portion of the forecast area Saturday, with little or no remaining convection Sunday. A dry and stable zonal pattern to begin the week will bring seasonal temperatures and dry conditions to the area Monday. .LONG TERM (After 00Z Tuesday)...High pressure centered over Utah to start the forecast period will slowly make its way east through day seven as a Pacific Northwest trough moves onshore. By Friday most guidance shows it grazing northern Utah, bringing a mostly dry cold front through. In the days leading up to this, the airmass over Utah and southwest Wyoming is expected to remain generally dry with temperatures warming to near or just above seasonal normals. Southerly winds will be on the increase ahead of the trough, potentially becoming gusty by Thursday afternoon. Models have been fairly consistent in this pattern so did not making many changes to the long term forecast. && .AVIATION...The SLC terminal will see VFR conditions through the rest of the day and overnight. Northerly winds will give way to southeast winds by around 02-03z. However, there is a 20 percent chance that outflows from thunderstorms across northwest Utah will lead to a period of erratic winds later this evening. There is a 10 percent chance of thunderstorms directly impacting the terminal through 04z. && .FIRE WEATHER...Residual moisture across Utah has fueled scattered cumulus with isolated showers and thunderstorms this afternoon. Clouds and convective precipitation will dissipate rather quickly with the loss of daytime heating this evening. The one exception to this may be along the Nevada/northwest Utah border region where sufficient dynamic support exist to support convection through mid to late evening. The upper level low pressure system off the northern California coast will move slowly inland, then turn northeast and head for the northern Rockies this weekend. Drier air and increasing will spread into western/northern Utah ahead of the low over the weekend. A dry cold front associated with the upper low will reach northern/western Utah Saturday night/Sunday. This front will knock winds down Sunday afternoon and bring slightly cooler temperatures and modestly higher RH values to the northern half of the state Sunday. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...Red Flag Warning from noon to 9 PM MDT Saturday for UTZ492-495. WY...None. && SHORT TERM/FIRE WATHER LONG TERM...TRAPHAGAN AVIATION...CHENG For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Aug 9, 3:27 AM MDT, 15 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 327 AM MDT Fri Aug 9 2019 UTZ001>016-019>021-517-518-WYZ021-101300- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 327 AM MDT Fri Aug 9 2019 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms again today, with a threat of locally heavy rain and strong winds. There is a risk of Flash Flooding, particularly near burn scars, slot canyons, normally dry washes, and areas of poor drainage this afternoon and early evening across southern Utah. Locally critical fire weather conditions are possible across the western valleys with drying RH and increasingly gusty southerly winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Critical fire weather conditions are more likely Saturday across the western valleys as RH continues to dry and winds become increasingly strong out of the south. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
In the hours before
Local storm report, Aug 9, 4:21 PM MDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
421 PM MDT FRI AUG 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST 5 S MILLS 39.41N 112.05W
08/08/2019 M70.00 MPH JUAB UT MESONET
UDOT I-15 AT SEVIER RIVER - DELAYED REPORT
0600 PM TSTM WND GST 2 N SIGURD 38.88N 111.96W
08/08/2019 M61.00 MPH SEVIER UT MESONET
UDOT I-70 AT SALINA - DELAYED REPORT
&&
CHURCHThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:39 PM MDT | Flash Flood Warning | SLC | Utah | 111 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.